Inequality for the distortion function of invertible sheaves on abelian varieties. (English) Zbl 0711.14024

Let \(X={\mathbb{C}}^ g/\Lambda\) be an abelian variety over the field of complex numbers, \(\Lambda\) a lattice in \({\mathbb{C}}^ g\), and L an ample bundle on X with first Chern class H, a positive definite hermitian form of \({\mathbb{C}}^ g\). Using H one defines a hermitian metric (,)\({}_ 1\) on L. On the other hand one has the well-known Fubini-Study metric (,)\({}_ 2\) on L. The distorsion function is by definition a positive real analytic function \(b_ L\) on X with \(b_ L(x)\cdot (,)_ 1(x)=(,)_ 2(x)\) for all \(x\in X\). It was proved by Kempf [“Metrics on invertible sheaves on abelian varieties” (Preprint 1988)] that there are positive constants \(C_ 1\) and \(C_ 2\) such that \(C_ 1m^{2g}\leq b_{L^ m}(x)\leq C_ 2m^{2g}.\) Roughly speaking this means that the Fubini-Study metric for \(L^ m\) eventually flattens out if \(m\to \infty\). The main result of the present paper is an improvement of this: It is shown that for any \(\epsilon >0\) there are positive constants \(C_ 1(\epsilon)\) and \(C_ 2(\epsilon)\) such that \(C_ 1(\epsilon)m^{- (3g+2)(2\sqrt{m}+1)-\epsilon}\leq b_{L^ m}(x)\leq C_ 2(\epsilon)m^{7g+3+\epsilon}\) for any \(x\in X\) and any positive integer m. Consequently one has \(\lim_{m\to \infty}(b_{L^ m}(x))^{1/2}=1,\) as was conjectured by Kempf. The method of proof is to use the multiplication formula for finite theta functions.
Reviewer: H.Lange


14K05 Algebraic theory of abelian varieties
Full Text: DOI


[1] G. R. Kempf, Complex Abelian Varieties and Theta Functions , · Zbl 0752.14040
[2] G. R. Kempf, Metric on invertible sheaves on abelian varieties , preprint, 1988. · Zbl 0866.14028
[3] G. R. Kempf, Multiplication over abelian varieties , Amer. J. Math. 110 (1988), no. 4, 765-773. JSTOR: · Zbl 0681.14023
[4] D. Mumford, Abelian varieties , Tata Institute of Fundamental Research Studies in Mathematics, No. 5, Published for the Tata Institute of Fundamental Research, Bombay, 1970. · Zbl 0223.14022
[5] D. Mumford, On the equations defining abelian varieties. III , Invent. Math. 3 (1967), 215-244. · Zbl 0219.14024
[6] B. Shiffman and A. J. Sommese, Vanishing theorems on complex manifolds , Progress in Mathematics, vol. 56, Birkhäuser Boston Inc., Boston, MA, 1985. · Zbl 0578.32055
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.